Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 169, NWS Cheyenne, WY

August 8, 2011Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 8, 2011, 8:24 PM MDT for Niobrara County, Wyoming. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 8:24 PM MDT (02:24 UTC)
Expired
Aug 8, 2011, 9:17 PM MDT
In force
53 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 140 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS55 KCYS 090224
SVRCYS
WYC027-090330-
/O.NEW.KCYS.SV.W.0169.110809T0224Z-110809T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
824 PM MDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 930 PM MDT

* AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES NORTHEAST OF DULL RESERVOIR...OR 53 MILES NORTHWEST OF
  EDGEMONT...AND MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MULE CREEK JUNCTION AND REDBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 65 
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4350 10404 4300 10404 4300 10406 4350 10489
      4351 10406
TIME...MOT...LOC 0224Z 301DEG 42KT 4359 10472
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
2 follow-up statements
153 
WWUS55 KCYS 090303
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
903 PM MDT MON AUG 8 2011

WYC027-090330-
/O.CON.KCYS.SV.W.0169.000000T0000Z-110809T0330Z/
NIOBRARA WY-
903 PM MDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
NIOBRARA COUNTY UNTIL 930 PM MDT...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF MULE CREEK
JUNCTION...OR 24 MILES WEST OF EDGEMONT...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  REDBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4343 10427 4337 10405 4300 10404 4300 10406
      4332 10459
TIME...MOT...LOC 0303Z 309DEG 45KT 4330 10425
WIND...HAIL 60MPH <.75IN

$$

MAZUR
828 
WWUS55 KCYS 090317
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
917 PM MDT MON AUG 8 2011

WYC027-090328-
/O.CAN.KCYS.SV.W.0169.000000T0000Z-110809T0330Z/
NIOBRARA WY-
917 PM MDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NIOBRARA COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4343 10427 4337 10405 4300 10404 4300 10406
      4332 10459
TIME...MOT...LOC 0318Z 309DEG 45KT 4318 10405

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:47 PM MDT, 37 minutes earlier.

Area forecast discussion, Aug 8, 7:47 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
747 PM MDT MON AUG 8 2011

.AVIATION...00Z TAF ISSUANCE...
SHOWERS AND THUNDERSTORMS HAVE BEEN SLOWLY DIMINISHING OVER THE CWA
SINCE 01Z.  THAT TREND SHOULD CONTINUE THE REST OF TONIGHT.  MORE
THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST OF THE LARAMIE
RANGE AFTER 20Z TUESDAY AND THEN CONTINUE THROUGH 05Z.  SOME OF
THOSE STORMS WILL BE STRONG AND WILL PRODUCE A PERIOD OF MVFR
CEILINGS AND VISIBILITIES IN RAIN.  IFR CEILINGS AND VISIBILITIES
WILL DEVELOP ALONG AND EAST OF THE LARAMIE RANGE AFTER 10Z WEDNESDAY
AND CONTINUE FOR MUCH OF THE MORNING.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 137 PM MDT MON AUG 8 2011/...

SHORT TERM...TONIGHT THROUGH WEDNESDAY...

18Z SURFACE ANALYSIS SHOWED WEAK COLD FRONT SLOWLY PUSHING INTO
NORTHERN WYOMING. TROUGH HAS PASSED THROUGH SOUTHEAST PORTIONS OF
THE STATE AND DEW POINTS HAVE AT CHEYENNE HAVE DROPPED 10 DEGREES
THIS MORNING. RADAR IS PPINE AT THE MOMENT. UPPER AIR ANALYSIS
SHOWED FAIRLY ZONAL FLOW WITH A SHORT WAVE AT 12Z MOVING ACROSS WY
AT BOTH 7/5H.

MODELS IN AGREEMENT SHOWING AN UPPER RIDGE BUILDING OVER CWA ON
TUESDAY WITH A QUICK WAVE TUESDAY NIGHT AND RIDGE BUILDING AGAIN
ON WEDNESDAY.

AT THE SURFACE THE AFOREMENTIONED COLD FRONT WILL GRADUALLY MOVE
THROUGH OVER THE NEXT DAY OR SO AS A WEAK BACK DOOR TYPE FRONT
WITH NO SIGNIFICANT SURGE OF COLD AIR BUT WHAT IT WILL DO IS SET UP
A GOOD UPSLOPE PATTERN BY TUESDAY NIGHT WHEN THE SURFACE HIGH
SETTLES OVER THE UPPER MISSISSIPPI VALLEY. AT THIS TIME MODELS
SHOWING SIGNIFICANT LOW LEVEL MOISTURE AND WOULD EXPECT WIDESPREAD
STRATUS AND FOG FROM TUESDAY NIGHT AND MUCH OF THE DAY WEDNESDAY
FOR AREAS EAST OF INTERSTATE 25. THIS SHOULD KEEP TEMPERATURES
BELOW NORMAL.

WITH THE FRONTAL BOUNDARY AND UPPER FEATURES CANNOT RULE OUT
STORMS AND IN FACT SPC HAS THE AREA UNDER THE SLIGHT RISK OF
SEVERE ON TUESDAY BUT FOR THE MOST PART FEEL THE STORMS WILL BE
WIDELY SCATTERED AND HAVE ONLY 20 TO 30 POPS IN THE EASTERN CWA.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...ZONAL FLOW EXPECTED TO
CONTINUE OVER THE REGION THROUGH THE END OF THE WEEK THEN SOME
AMPLIFICATION OF THE UPPER RIDGE OVER THE ROCKY MTNS SHOULD TAKE
PLACE OVER THE WEEKEND. MAINLY DRY WEATHER EXPECTED THROUGH SATURDAY
THEN MODELS HINT AT SOME MONSOONAL FLOW EDGING INTO THE REGION THUS
SLIGHTLY BETTER CHANCES FOR ISOLATED MAINLY LATE DAY CONVECTION
RETURN SUNDAY AND MONDAY. NO SIGNIFICANT CHANGES IN TEMPERATURES
THOUGH A WEAK PACIFIC FRONT SHOULD PASS ACROSS LATE THURSDAY
ALLOWING FOR A LITTLE COOLER TEMPERATURES FRIDAY AND SATURDAY.

&&

.AVIATION...VFR CONDITIONS EXPECTED AT ALL LOCAL AERODROMES
OUTSIDE OF THE WIDELY SCATTERED THUNDERSTORMS THIS EVENING AND
TUESDAY. BY 10/06Z EXPECT TO SEE WIDESPREAD IFR/LIFR CONDITIONS IN
UPSLOPE FLOW EAST OF INTERSTATE 25 INTO THE PANHANDLE.

&&

.FIRE WEATHER...WATCHING FIRE WEATHER CLOSELY AS DRY AND BREEZY
CONDITIONS WILL EXIST THIS AFTERNOON AND AGAIN ON TUESDAY. NEW
FUEL STATUS ISSUED THIS MORNING DID NOT EXPAND AREA SO STILL
LOOKING AT ONLY FIRE WEATHER ZONES 301 AND 302 AS WELL AS THE
PANHANDLE. RELATIVE HUMIDITY WILL REMAIN ABOVE CRITICAL VALUES IN
THE PANHANDLE BUT NEED TO KEEP AN EYE ON 301/302 FOR POSSIBLE
HIGHLIGHTS ON TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/AVIATION...GRIFFITH
LONG TERM...RE
UPDATE...WEILAND
Hazardous weather outlook, Aug 8, 5:13 PM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT MON AUG 8 2011

WYZ116>119-092230-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
513 PM MDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND  THUNDERSTORMS WILL CONTINUE OVER THE AREA
THROUGH THE EVENING HOURS. THE STORMS WILL MOVE EAST OR SOUTHEAST AT
30 MPH. SMALL HAIL...BRIEF WIND GUSTS TO 45 MPH...LIGHTNING AND A
PERIOD OF MODERATE RAINFALL CAN BE EXPECTED WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
THE BEST THUNDERSTORM COVERAGE WILL BE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ020-054-WYZ101>115-092230-
BANNER-KIMBALL-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-
513 PM MDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA
THROUGH THE EVENING HOURS. THE STORMS WILL MOVE EAST OR SOUTHEAST AT
30 MPH. SMALL HAIL...BRIEF WIND GUSTS TO 45 MPH...LIGHTNING AND A
PERIOD OF MODERATE RAINFALL CAN BE EXPECTED WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
THE BEST THUNDERSTORM COVERAGE WILL BE ON TUESDAY...WHERE A
FEW THUNDERSTORMS MAY BECOME SEVERE EAST OF THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019-021-055-095-096-092230-
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-
513 PM MDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL AFFECT THE AREA THROUGH
EARLY TONIGHT. SOME OF THE STORMS WILL BE STRONG AND MAY PRODUCE
HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...DANGEROUS
LIGHTNING AND HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR MUCH OF THE NEBRASKA PANHANDLE THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
THE BEST THUNDERSTORM COVERAGE WILL BE ON TUESDAY...WHERE A
FEW THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Aug 8, 5:40 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     SCOTTSBLUFF AIRPORT     41.87N 103.60W
08/08/2011  M51 MPH          SCOTTS BLUFF       NE   ASOS

&&

HAMMER
Special weather statement, Aug 8, 5:42 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT MON AUG 8 2011

NEZ002-003-090030-
BOX BUTTE NE-DAWES NE-
542 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWES AND NORTHEASTERN
BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BOX BUTTE DAM...OR 24 MILES
SOUTHWEST OF CHADRON...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOX BUTTE DAM...
  HEMINGFORD...
  WILD HORSE BUTTE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4227 10275 4214 10292 4249 10332 4262 10316
      4238 10274
TIME...MOT...LOC 2342Z 317DEG 29KT 4250 10318

MAZUR
Local storm report, Aug 8, 5:58 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     11 SSE GARRETT          41.97N 105.52W
08/08/2011  M57 MPH          ALBANY             WY   MESONET

&&

HAMMER
Special weather statement, Aug 8, 6:09 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT MON AUG 8 2011

NEZ021-055-090100-
CHEYENNE NE-MORRILL NE-
609 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRILL AND NORTHERN
CHEYENNE COUNTIES UNTIL 700 PM MDT...

AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDINGTON...OR 26 MILES SOUTHEAST OF
SCOTTSBLUFF...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRIDGEPORT...
  MUD SPRINGS...
  DALTON...
  GURLEY...
  BROADWATER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4152 10264 4127 10296 4165 10334 4175 10323
TIME...MOT...LOC 0009Z 303DEG 27KT 4164 10324

MSW
Special weather statement, Aug 8, 7:06 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT MON AUG 8 2011

NEZ003-021-090130-
BOX BUTTE NE-MORRILL NE-
706 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL AND SOUTHERN BOX
BUTTE COUNTIES UNTIL 730 PM MDT...

AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR KILPATRICK LAKE...OR 20 MILES WEST OF
ALLIANCE...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANGORA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4193 10282 4177 10314 4213 10338 4223 10318
TIME...MOT...LOC 0106Z 324DEG 35KT 4209 10322

MAZUR
Local storm report, Aug 8, 7:51 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             BROADWATER              41.60N 102.85W
08/08/2011  M0.50 INCH       MORRILL            NE   TRAINED SPOTTER

            HAIL WAS UP TO MARBLE SIZED. ALSO HEAVY RAIN WAS FALING
            IN TOWN.

0457 PM     HAIL             14 NW CRAWFORD          42.83N 103.61W
08/08/2011  M0.75 INCH       SIOUX              NE   TRAINED SPOTTER

0501 PM     TSTM WND GST     1 S I-25 EXIT 100       42.32N 105.05W
08/08/2011  M57.00 MPH       PLATTE             WY   MESONET

            SUSTAINED WINDS OF 25 TO 40 MPH WITH A PEAK GUST OF 57
            MPH BETWEEN 501 AND 506 PM MDT.

0525 PM     HAIL             3 NE SCOTTSBLUFF        41.90N 103.62W
08/08/2011  E0.75 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            UP TO DIME SIZED HAIL FROM 525 PM UNTIL 530 PM MDT.

0533 PM     TSTM WND GST     SCOTTSBLUFF AIRPORT     41.87N 103.60W
08/08/2011  M51.00 MPH       SCOTTS BLUFF       NE   ASOS

0544 PM     TSTM WND GST     11 SSE GARRETT          41.97N 105.52W
08/08/2011  M57.00 MPH       ALBANY             WY   MESONET

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:33 PM MDTSevere Thunderstorm WarningCYSNiobrara41 min
Aug 9, 4:35 PM MDTSpecial Weather StatementCYSPlatte40 min
Aug 9, 5:00 PM MDTSpecial Weather StatementCYSConverse60 min
Aug 9, 5:06 PM MDTSpecial Weather StatementCYSConverse39 min
Aug 9, 5:15 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte60 min
Aug 9, 5:21 PM MDTSpecial Weather StatementCYSGoshen39 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.